MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (20MIU/ML) 30T; HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. ALERE HCG CASSETTE (20MIU/ML) 30T; HCG PREGNANCY TEST
Model Number 92210
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The patient was tested at the facility due to suspected pregnancy.A urine sample was collected and produced a negative result using an alere hcg cassette.The patient was instructed to follow up with her physician or return for a retest.On a later date, the patient went to the emergency room for an unknown reason.A pregnancy was confirmed by either ultrasound or blood work.The customer stated a first-morning sample is typically not used.No additional information was provided.Troubleshooting was conducted with the customer.The customer was advised that very diluted urine specimens (as indicated by low specific gravity) may not contain representative levels of hcg.Additionally, false negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is suspected, a first morning urine specimen should be collected 48 hours later and tested.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Additional Manufacturer Narrative
Investigation conclusion: returned and retention devices were tested in-house with a qc cut-off hcg standard.All devices showed the correct positive results at the read time and met qc specifications.No false negative results were obtained during in-house testing.The product performed as expected.Manufacturing batch record review did not uncover any abnormalities.Per pi, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.Because the specimen associated with the complaint was not returned for investigation, a root cause could not be determined based on the information provided.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Additional Manufacturer Narrative
Returned product was not received.Retention devices were tested in-house with a qc cut-off hcg standard.All devices showed the correct positive results at the read time and met qc specifications.No false negative results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.Per pi, very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.Because the specimen associated with the complaint was not returned for investigation, a root cause could not be determined based on the information provided.Based on the information available, there is no indication of a product deficiency and no corrective action is required.Correction: section (report source) corrected to remove company representative and include consumer.

Brand Name
ALERE HCG CASSETTE (20MIU/ML) 30T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key7378558
Report Number2027969-2018-00034
Device Sequence Number1482803
Product Code JHI
UDI-Device Identifier10815845020130
UDI-Public(01)10815845020130(17)190930(10)HCG7090141
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number92210
Device Lot NumberHCG7090141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer04/27/2018
05/14/2018
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date05/02/2018
05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1